MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MARLBOROUGH CONTOUR ERCP CANNULA; ENDOSCOPE AND/OR ACCESSORIES

BOSTON SCIENTIFIC - MARLBOROUGH CONTOUR ERCP CANNULA; ENDOSCOPE AND/OR ACCESSORIES
Model Number M00530870
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/25/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A visual examination of the contour cannula revealed there was no damage to the device, but a foreign material (fiber) was found inside in the distal tip of the cannula.Functional inspection was performed.A guidewire was passed through the distal tip of the cannula without issue.A flow test was performed without issue; the foreign material (fiber) came off during the flow test.The jagwire guidewire used with this device was returned to bsc and had no damage; thus the foreign material was not from the guidewire.The complaint was not consistent with the reported event of tip damaged; however, foreign material (fiber) was found on the distal tip.Most likely, the defect was due to some operational or anatomical aspect of the procedure.Therefore, the most probable root cause for the complaint is operational context.A dhr (device history record) review was performed and no deviation was found.
 
Event or Problem Description
It was reported to boston scientific corporation that a contour ercp cannula was used in the distal bile duct during an expandable metallic stent (ems) procedure performed on (b)(6) 2017.According to the complainant, during procedure, a contour ercp cannula and a jagwire was inserted into the pancreatic duct.After placing the jagwire, the cannula was removed from the patient.When the cannula was reinserted to perform bile duct cannulation, it was noticed on the monitor that a fragment of the jagwire coating was inside the tip of the cannula.The cannula was removed from the patient and flushing was performed; the jagwire fragment came off.The bile duct cannulation was completed with this device and a non-bsc guidewire.Reportedly, there was no resistance encountered while moving the guidewire within the ercp cannula.However, a burr (rough area) was noted at the tip of the ercp cannula, and it was thought that this might have damaged the guidewire.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be "good".This event has been deemed a reportable event based on the investigation results; foreign material (fiber) was found inside the cannula tip.

Brand Name
CONTOUR ERCP CANNULA
Common Device Name
ENDOSCOPE AND/OR ACCESSORIES
Manufacturer (Section D)
BOSTON SCIENTIFIC - MARLBOROUGH
100 boston scientific way
marlborough MA 01752
MDR Report Key6798635
Report Number3005099803-2017-02535
Device Sequence Number772439
Product Code KOG
UDI-Device Identifier08714729099826
UDI-Public(01)08714729099826(17)20181126(10)G03106
Combination Product (Y/N)N
PMA/510(K) Number
K833417
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/26/2018
Device Model NumberM00530870
Device Catalogue Number3087
Device Lot NumberG03106
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/30/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/20/2017
Initial Report FDA Received Date08/16/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1